Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 22, 2015, 4:32 PM MST for Pima County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2015, 4:32 PM MST (23:32 UTC)
- Expired
- Aug 22, 2015, 6:30 PM MST
- In force
- 118 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WGUS55 KTWC 222332
FFWTWC
AZC019-230130-
/O.NEW.KTWC.FF.W.0040.150822T2332Z-150823T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
432 PM MST SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 630 PM MST
* AT 431 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS MUCH OF THE TUCSON METRO AREA. THE HEAVIEST
RAINFALL IS CURRENTLY OCCURRING ON THE EAST TO NORTHEAST SIDE AND
ALONG THE CATALINA FOOTHILLS. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TUCSON...ORO VALLEY...TANQUE VERDE...FLOWING WELLS...CASAS
ADOBES...SEVEN FALLS...CATALINA...CATALINA FOOTHILLS...MOUNT
LEMMON/SUMMERHAVEN...CATALINA STATE PARK...SABINO CANYON AND
SAGUARO NATIONAL PARK EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3250 11056 3211 11054 3224 11101 3251 11097
$$
GL2 follow-up statements
489 WGUS75 KTWC 230016 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 516 PM MST SAT AUG 22 2015 AZC019-230130- /O.CON.KTWC.FF.W.0040.000000T0000Z-150823T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 516 PM MST SAT AUG 22 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 515 PM MST...GAUGE REPORTS INDICATED THUNDERSTORMS HAVE PRODUCED 1 TO 2 INCHES OF RAIN...MAINLY IN THE CATALINA FOOTHILLS NEAR THE SABINO CANYON AREA. RAINFALL AMOUNTS HAVE BEEN ONE TO TWO INCHES IN THIS AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OR IS ALREADY ONGOING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TUCSON...ORO VALLEY...TANQUE VERDE...FLOWING WELLS...CASAS ADOBES... SEVEN FALLS...CATALINA...CATALINA FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...CATALINA STATE PARK...SABINO CANYON AND SAGUARO NATIONAL PARK EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3250 11056 3211 11054 3224 11101 3251 11097 $$ GL
948 WGUS75 KTWC 230128 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 628 PM MST SAT AUG 22 2015 AZC019-230130- /O.EXP.KTWC.FF.W.0040.000000T0000Z-150823T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 628 PM MST SAT AUG 22 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN PIMA COUNTY WILL EXPIRE AT 630 PM MST... THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...ELEVATED FLOWS WILL REMAIN IN AREA WASHES THROUGH THIS EVENING. THUS...THE FLASH FLOOD WARNING WILL BE REPLACED BY AN URBAN AND SMALL STREAM FLOOD ADVISORY. LAT...LON 3250 11056 3211 11054 3224 11101 3251 11097 $$ GL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:40 PM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 22, 2:40 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST SAT AUG 22 2015 .SYNOPSIS...TYPICAL MONSOON DAY EXPECTED TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. CONDITIONS ARE FAVORABLE FOR AN INCREASE IN THE STRENGTH AND COVERAGE OF STORMS SUNDAY AND MONDAY. SOME STORMS WILL GENERATE STRONG WINDS AND HEAVY RAIN. THE INCREASED MOISTURE WILL ALSO KEEP DAYTIME TEMPERATURES CLOSER TO SEASONAL AVERAGES. FOR THE SECOND HALF OF THE NEW WEEK...BUILDING HIGH PRESSURE WILL TEND TO SUPPRESS THUNDERSTORM COVERAGE WHILE BRINGING HOTTER TEMPERATURES TO THE AREA. && .DISCUSSION...WE'VE SEEN SOME LOWER LEVEL MOISTURE REINFORCEMENT FROM THE GULF SPREADING THROUGH THE LOWER DESERTS THEN EASTWARD TODAY. THIS HAS REINFORCED OUR BOUNDARY LAYER MOISTURE AND MAINTAINED DEW POINTS IN THE 60S DEEP INTO THE AFTERNOON. THE FLOW IS WEAK...BUT AS EXPECTED WE HAVE SEEN BETTER COVERAGE COMPARED TO YESTERDAY WITH A BIT LESS CONVECTIVE INHIBITION AND LOWER CONVECTIVE TEMPERATURES. VERY WET STORMS WITH FLASH FLOODING A CONCERN ALONG WITH LOCALIZED WET MICROBURST ACTIVITY. WEAK REMNANT MCV SPINNING JUST SOUTH OF THE BOOTHILL AREA IN NORTHWEST CHIHUAHUA FIRING OFF ORGANIZED CONVECTION SOUTHEAST OF DOUGLAS. AS OUR EASTERLY FLOW BEGINS TO SET UP IN THE EARLY EVENING HOURS THIS WILL PROBABLY PUSH STORMS INTO FAR SOUTHEAST AREAS WITH OUTFLOWS PROPAGATING WESTWARD OVERNIGHT. WE'LL KEEP ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EARLY MORNING HOURS. BY SUNDAY THE HIGH CENTER RECONSOLIDATES EAST OF THE AREA WITH INCREASING SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW. AN IMPULSE IN CENTRAL CHIHUAHUA SHOULD BE ABLE TO LIFT INTO OUR AREA TO HELP ENHANCE AND ORGANIZE THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY EVENING. ANOTHER RATHER FAVORABLE DAY MONDAY BUT WE'LL HAVE TO SEE IF WE GET WORKED OVER ENOUGH TO DAMPEN THOSE EXPECTATIONS. BY LATE WEDNESDAY AND THURSDAY THE RIDGE PHASES BACK WESTWARD AS A STRONG LOW DIGS OFF BRITISH COLUMBIA AND THE PACIFIC NORTHWEST COAST. SOME MOISTURE WILL STILL BE IN PLACE...BUT A MUCH WEAKER FLOW REGIME WILL SEE LITTLE REINFORCEMENT. ADD IN WEAK MID LEVEL SUBSIDENCE AND OUR STORM TREND WILL BE SIGNIFICANTLY LESS BY THURSDAY AND FRIDAY. AS THIS HAPPENS...STRONG HEIGHT AND THICKNESS INCREASES WILL PUSH OUR TEMPERATURES BACK TOWARD RECORD LEVELS BY FRIDAY. && .AVIATION...VALID THRU 24/00Z. MNLY W OF KTUS...FEW-SCTD 8-12KFT OTRW CLR. FROM KTUS S AND E... SCTD TO LCLY BKN CLOUDS AT 8-12K FT THRU 23/05Z WITH ISOLD TO SCTD -SHRA/TS. BRIEF MVFR CONDS...ALONG WITH STRONG GUSTY WINDS POSSIBLE IN AN AROUND SHRA/TSRA. BTWN 23/05Z AND 23/15Z...SCTD 8-12KFT ISOLD SHRA/RS. AFT 23/18Z...SHRA/TS DVLPG. WINDS AWAY FROM STORMS GENERALLY BE LIGHT AND TERRAIN DRIVEN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER..ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THRU THIS EVENING MAINLY EAST AND SOUTH OF TUCSON. THUNDERSTORMS CHANCES WILL INCREASE SUNDAY INTO EARLY NEXT WEEK. EXPECT A DECREASE IN SHOWER AND THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF NEXT WEEK. WINDS WILL BE TYPICAL FOR MID AUGUST AND GENERALLY LESS THAN 15 MPH WITH AFTERNOON GUSTINESS...ESPECIALLY IN THE GILA RIVER VLY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/GLUECK
In the hours before
Special weather statement, Aug 22, 12:35 PM MST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1235 PM MST SAT AUG 22 2015 AZZ508-512-222000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 1235 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 100 PM MST... AT 1234 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PARADISE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARADISE AND PORTAL. LAT...LON 3194 10925 3203 10927 3208 10915 3190 10913 TIME...MOT...LOC 1934Z 262DEG 2KT 3199 10918
Special weather statement, Aug 22, 1:29 PM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 129 PM MST SAT AUG 22 2015 AZZ503-222100- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 129 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY UNTIL 200 PM MST... AT 128 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOGALES...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF TORRENTIAL RAINFALL. LOCATIONS IMPACTED INCLUDE... NOGALES AND RIO RICO SOUTHWEST. LAT...LON 3141 11106 3143 11099 3133 11085 3133 11105 TIME...MOT...LOC 2028Z 345DEG 9KT 3138 11101 CARLAW
Special weather statement, Aug 22, 2:47 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST SAT AUG 22 2015 AZZ504-507-513-222230- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 247 PM MST SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 330 PM MST... AT 246 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF CORONA DE TUCSON...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL. THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF EAST CENTRAL PIMA COUNTY. HOWEVER STRONG OUTFLOWS ARE PUSHING DEEPER INTO THE COUNTY AND WILL BE MONITORED FOR ADDITIONAL STORM DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3174 11070 3173 11093 3191 11082 3184 11056 TIME...MOT...LOC 2146Z 216DEG 9KT 3182 11076 MEYER
Special weather statement, Aug 22, 3:18 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
318 PM MST SAT AUG 22 2015
AZZ507-513-222245-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
318 PM MST SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL
345 PM MST...
AT 317 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BENSON AND ALONG STATE ROUTE 80 AND INTERSTATE 10. THIS STORM
WAS NEARLY STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENSON...SAINT DAVID...KARTCHNER CAVERNS STATE PARK AND ST. DAVID.
LAT...LON 3177 11034 3182 11038 3189 11038 3208 11021
3195 11012 3182 11009
TIME...MOT...LOC 2217Z 215DEG 2KT 3194 11025
CARLAWLocal storm report, Aug 22, 4:09 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
409 PM MST SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 2 W DAVIS-MONTHAN AIR F 32.18N 110.91W
08/22/2015 PIMA AZ PUBLIC
WEB REPORT OF TREE LIMBS DOWN NEAR THE GOLF LINKS AND
SWAN AREA.
&&
EVENT NUMBER TWC1500084
CARLAWLocal storm report, Aug 22, 4:13 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
413 PM MST SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 3 S SOUTH TUCSON 32.16N 110.96W
08/22/2015 E1.00 INCH PIMA AZ TWITTER
TWITTER REPORT OF QUARTER SIZED HAIL AT THE
PARK/IRVINGTON ROAD AREA.
&&
EVENT NUMBER TWC1500085
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:50 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 22, 11:08 AM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Aug 22, 11:36 AM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 22, 11:44 AM MST | Special Weather Statement | TWC | 46 min | |
| Aug 22, 12:11 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 22, 12:26 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Aug 22, 1:08 PM MST | Flash Flood Warning | TWC | Cochise | 82 min |
| Aug 22, 1:29 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Aug 22, 2:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Aug 22, 2:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 110 min |
| Aug 22, 2:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 22, 2:47 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Aug 22, 3:14 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 22, 3:18 PM MST | Special Weather Statement | TWC | Cochise | 27 min |
| Aug 22, 3:18 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 27 min |
| Aug 22, 3:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 113 min |
| Aug 22, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 22, 3:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 22, 3:55 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Aug 22, 3:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 22, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Aug 22, 4:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Aug 22, 4:57 PM MST | Special Weather Statement | TWC | Pima | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.